Cookies?
Library Header Image
LSE Research Online LSE Library Services

Quantitative illumination of convex bodies and vertex degrees of geometric Steiner minimal trees

Swanepoel, Konrad (2005) Quantitative illumination of convex bodies and vertex degrees of geometric Steiner minimal trees. Mathematika, 52 (1). pp. 47-52. ISSN 0025-5793

Full text not available from this repository.

Abstract

Two results are proved involving the quantitative illumination parameter B(d) of the unit ball of a d-dimensional normed space introduced by Bezdek (1992). The first is that B(d) = O(2dd2 log d). The second involves Steiner minimal trees. Let v(d) be the maximum degree of a vertex, and s(d) that of a Steiner point, in a Steiner minimal tree in a d-dimensional normed space, where both maxima are over all norms. Morgan (1992) conjectured that s(d) ≤ 2d, and Cieslik (1990) conjectured that v(d) ≤ 2(2d − 1). It is proved that s(d) ≤ v(d) ≤ B(d) which, combined with the above estimate of B(d), improves the previously best known upper bound v(d) < 3d.

Item Type: Article
Official URL: http://www.ucl.ac.uk/mathematics/Mathematika/
Additional Information: © 2005 UCL
Library of Congress subject classification: Q Science > QA Mathematics
Sets: Departments > Mathematics
Rights: http://www.lse.ac.uk/library/usingTheLibrary/academicSupport/OA/depositYourResearch.aspx
Date Deposited: 16 Oct 2009 09:42
URL: http://eprints.lse.ac.uk/25456/

Actions (login required)

Record administration - authorised staff only Record administration - authorised staff only